Alert archive / New Mexico / Flash Flood Warnings in 2001

Flash Flood Warning 8, NWS Albuquerque, NM

September 15, 2001Lincoln County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Sep 15, 2001, 3:04 PM MDT for Lincoln County, New Mexico. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 15, 2001, 3:04 PM MDT (21:04 UTC)
Expired
Sep 15, 2001, 4:30 PM MDT
In force
86 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lincoln County, NM

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2001-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 503 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2001-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
503 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1156 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 152107
FFWABQ
NMC027-152230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
304 PM MDT SAT SEP 15 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO

* UNTIL 430 PM MDT

* AT 253 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
HEAVY RAIN IN THE VICINITY OF RUIDOSO, RUIDOSO DOWNS AND THROUGHOUT 
THE NORTHERN SACRAMENTO MOUNTAINS. ALL COMMUNTIES SHOULD BE ON THE 
LOOK OUT FOR RISING WATER. 

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS.

LAT...LON 3364 10558 3331 10554 3331 10510 3349 10515

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 11:15 AM MDT, 3 hours 49 minutes earlier.

Area forecast discussion, Sep 15, 11:15 AM MDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1115 AM MDT SAT SEP 15 2001

SOME DRYING HAS TAKEN PLACE NW CORNER EVIDENCED BY SIGNIFICANTLY
LOWER DEWPOINTS KFMN/KSKX...HOWEVER LOW LEVEL MOISTURE REMAINS IN
PLACE ELSEWHERE. MODELS NOT AS AGRESSIVE DRYING US OUT AS THEY WERE
YESTERDAY. WIND NOW NE AT KCAO AND AREA OF LOWER CLOUDS APCHG FROM
NE...BUT STALLED ATTM. MORNING RAOBS MORE UNSTABLE THAN 24 HOURS AGO
WITH COOLER MID LEVEL TEMPS.  UPDATED ZFP TO REFLECT WIND SHIFT IN
AS WELL AS BETTER DEFINE AREAS OF ISOLATED SEVERE POTENTIAL PER SPS
AND CONVECTIVE OUTLOOK.

.ABQ...NONE.

In the hours before

Special weather statement, Sep 15, 10:45 AM MDT, 4 hours 19 minutes before
NMZ001>021-026-152100-

HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL NEW MEXICO
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1045 AM MDT SAT SEP 15 2001

NORTH AND CENTRAL NEW MEXICO SEVERE THUNDERSTORM THREAT...THERE IS A
SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE NORTHEAST CORNER OF
NEW MEXICO LATER THIS AFTERNOON AND DURING THE EVENING.

BURNED AREA RAIN OUTLOOK...SMALL AMOUNTS OF RAIN CAN STILL PRODUCE
MAJOR FLASH FLOODING IN AREAS THAT SUFFERED LARGE WILDFIRES IN YEAR
2000 OR YEAR 2001. THE POTENTIAL FOR FLASH FLOOD PRODUCING RAIN TODAY
AND TONIGHT...
IN LINCOLN COUNTY...MODERATE.
IN LOS ALAMOS COUNTY...MODERATE.
IN SAN MIGUEL COUNTY...MODERATE TO HIGH.

WEATHER SYNOPSIS...COOLER MID LEVEL TEMPERATURES AND DRIER AIR
ALOFT...COMBINED WITH MORE THAN ADEQUATE LOW LEVEL MOISTURE AND
AFTERNOON HEATING...WILL RESULT IN AFTERNOON AND EVENING
THUNDERSTORMS OVER MOST OF THE NORTHERN AND CENTRAL NEW MEXICO. LOW
LEVEL EASTERLY WINDS INTO NORTHEAST NEW MEXICO COULD AID
THUNDERSTORM DEVELOPMENT...AND PRODUCE ISOLATED STRONG TO SEVERE
THUNDERSTORMS IN THE NORTHEAST CORNER LATER THIS AFTERNOON AND THIS
EVENING.

SPOTTER ACTIVATION MAY BE REQUIRED IN THE FOLLOWING COUNTIES...

COLFAX...MORA...SAN MIGUEL...UNION...AND HARDING.

THIS OUTLOOK PRODUCT IS FOR PLANNING PURPOSES TO IDENTIFY POTENTIAL
HAZARDOUS OR LIFE THREATENING WEATHER. IT IS NOT INTENDED TO REPLACE
SPECIFIC STATEMENTS OR WARNINGS RELATED TO FLASH FLOODS AND SEVERE
THUNDERSTORMS.

THIS OUTLOOK PERTAINS TO NORTHERN AND CENTRAL NEW MEXICO.
FOR FAR SOUTHEAST NEW MEXICO USE PRODUCT WWUS84 KMAF.
FOR SOUTHCENTRAL AND SOUTHWEST NEW MEXICO USE PRODUCT WWUS84 KEPZ.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 4:24 PM MDTFlash Flood WarningABQLincoln66 min

Nearby

Flash Flood Warnings in New Mexico, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.